Antidepressants

can anyone tell me which antidepressants they're taking please. I really need to go on some again.

I took paradoxetine before, but I weaned myself off them earlier this year and was so proud of myself.

but my world is now full of very black thoughts. Don't want to eleborate but I think I need to see the dr very soon!!

I didn't realise some of the effects the paradoxetine were giving me. It's difficult to know what are they effects of this damn illness and what are side effects of medication! Anyway they made me very constipated and also gave me lots of pains on my head.

I really would appreciate any knowledge from you all

thanks v much

Alison xx

16 Replies

oldestnewest
  • Just because mine work for me may not be right for you I myself have had tò try different ones and dosages .....I am on venlafexine 37.5mg twice a day...hope all gets sorted for you....also had sertraline in the past xx 😀

  • Dear Alison if you need antidepressants it is better to get these prescribed by a doctor, self medicating can be dangerous. Be positive, it maybe hard but count the good things you have and focus on what you can do. We are alive and life is to be lived, do all the things that you can and enjoy. I am holding thumbs for you. Best wishes

  • don't worry I'm not planning to self medicate, and have already made an appt with my gp

  • Hi Alison

    Claire is right. Just because one antidepressant has worked for someone else does nor mean it will work for you. Also they all have their own side effect profiles so there are some that might not be suitable for you depending on any pre-existing medical conditions. You must be guided by your doctor as to which is the best for you.

    All medications have side effects. Just because you take a medication does not mean you will get one or any of the side effects. However you have to decide, and it is a very personal decision, if the medication is making you feel better is that worth putting up with any side-effects you might be experiencing. For some this is a very easy decision and for others it is very tough, usually depending on the side effect experienced and how easy it is to manage/how distressing it is.

    Depression is difficult and often complicated to treat. Please make an appointment to see your doctor and be guided by them. When you find a medication that works for you make sure you don't stop it prematurely, if at all. If your symptoms relapse the same medication, although it has worked in the past, may not be as effective a second time round and it may be difficult to find another medication that is helpful to you. Again, your doctor should be able to help guide you through this.

    All the best

    Harriet

  • thanks for your sound advice Harriet. I've already made an appt with my gp.

    that was new info for me about same meds not working second time round.

    think I need a low dose of something and to stay on it this time

    I feel for my husband at the mo - I think I'm awful to live with and a strange part of me is trying to drive him away - for his sake!!!!

    definitely need to sort myself out☹

    thanks

  • Hi Alison

    I have been fortunate never to have had depression but I met plenty of people who have when I was a doctor in general adult psychiatry. (I had to take early retirement due to my ataxia.)

    I have seen how distressing depression is and the toll it takes on relationships. My advice would be to keep communication absolutely open between you and your husband. He might also benefit from talking to someone else about his frustrations and worries, as would you (a friend, relative, professional etc). With the best will in the world there will be some things that you feel too uncomfortable talking to each other about.

    There is no quick fix to treat depression. Remember medicine is only 50% of the story. The other 50% is you and how much you want the medication to work/get better. It is a hard slog but you will get there if you want it badly enough.

    Good luck and best wishes

    Harriet

  • citralaphan, is a mild anti depressant, I feel like you

  • escitalopram seem to have no side effects for me but everyone is different so see your gp.

  • Have you ruled out all the basics that can be the root cause of the need for anti-depressants ? Low B12 - Low Iron - Low VitD - Low Thyroid ?? These issues are so often overlooked.

    Kelly Brogan is worth checking - her book - A Mind of Your Own - has had good reviews. She has a website in her name and you can sign up for Newsletters to keep you informed.

    I have been a member of Thyroid UK for six years here on HU where there are 65,000 members. Low mood is commonly linked to low thyroid. The brain has more receptors for T3 than any other part of the body. T3 is the Active Thyroid hormone needed in every cell of the body. T3 is still used by enlightened Docs for severe depression - a hormone your body may be lacking rather than a drug with side effects

    T3 is rarely tested by the GP .. I wonder why ? Happy to answer questions 😊

  • thanks for your advice. I shall discuss with my gp. I do take femara, a hormone blocker, due to breast cancer in 2015, I wonder if this is anything to do with it????

    I shall look up the book too

    thanks

    xxxx

  • Really wish you well with your GP - but sad to report that from reading lots on the fora I doubt the Doc will agree there is any connection between low thyroid and depression. Or low nutrients and depression - sadly. That is what Kelly brogan talks about - the health of the gut and the brain. As does Dr David Perlmutter - again a website in his name.

    b12deficiency.info/signs-an...

    The above website takes you to all things B12. Scroll down to view the signs and symptoms - the neurological ones come first ...

    thyroiduk.org.uk/tuk/about_...

    The above link takes you to the signs and symptoms of being Hypo and much more :-) Hope this helps a little :-)

    There is a link with Low VitD and Breast cancer .... the lady who runs the website below is a BC survivor .... There is an interesting chart showing the levels of D required to prevent various illnesses including cancer.

    grassrootshealth.net

  • thank you v much

  • You are welcome. Wishing you well 😊

  • My best go to's for depression is acetyl-l-carnitine good for the brain, as well as its partner l-glutamine, low l-glutamine can result in low GABA and seratonin levels in the brain. A good herb for the brain and depression is Bacopa Monniera, its also reported to be able to regenerate brain cells, seems like it does in my experience with it, plus improves learning and memory! Bacopa is safe with other meds too plus no undesirable side effects. Marz also makes some good avenues to get checked out also...

    Hope this helps...

  • Dear WibblyWobbly, I admire you for realizing you may need to go on an antidepressant again and realize you're going to see your GP regarding this! Personally, I been on Sertraline (generic of Zoloft) for about 22 years now, originally perscribed for a different problem. I was born with a cardiac arrhythmia, which starting giving me more trouble after the birth of my second child. Therefore, my doctor prescribed the drug Inderal, which is a beta-blocker and has a side effect of depression. Well, that side-effect unfortunately found me...,ha!...,and I ended up with depression. So to treat that, I was prescribed Sertraline (by a psychiatrist this time). I also had cardic surgery to repair my arrhythmia. I was starting to feel so much better after the surgery, but then found out my first husband had cancer. He eventually died, leaving me to raise our two children, 12 and 14 years, on my own. My psychiatrist thought it best for me to stay on the antidepressant. About 8 years after he died, I was diagnosed with ataxia, although I started having very minor symptoms a year after his death. Once again, my psychiatrist thought it best to just stay on the antidepressant. I was 49 years when diagnosed and am 63 years old now. Anyway, an antidepressant isn't for everyone and there are many different kinds out there. Sorry to go on and on! I'm just thankful that I found one that works for me (with NO side-effects), especially due to my ataxia now!!! Also, I unintentionally stopped taking it several years ago, but started to fall back into depression again! Won't do that again! My best to you..., ;o)

  • thanks for sharing that. You really did a quite a few difficult years!

    yes this time I want something with a very low dose and will stay on it!!!!

    xxxx

You may also like...